MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Modified Kugel Patch; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Modified Kugel Patch; Surgical Mesh
Catalog Number 0115808
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Injury (2348); Disability (2371)
Date of Event 02/11/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided regarding the nature of the injury.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2010: the patient underwent surgery for implant of an unspecified bard/davol modified kugel.(b)(6) 2011: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the modified kugel.The patient's attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6)2010: the patient underwent surgery for implant of an unspecified bard/davol modified kugel.(b)(6)2011: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the modified kugel.The patient's attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6)2010 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of modified kugel patch (device 1).Per op notes, ¿an oblique incision was made in the right groin.A medium sized cord lipoma was identified and freed up and excised.The floor of the canal was bulging out consistent with a broad based direct inguinal hernia of medium sized.A modified kugel patch (device 1) was placed into the preperitoneal space reducing the direct inguinal hernia.A small defect was cut in the middle of the mesh for the spermatic cord to transverse and tacked down to the pubis symphysis.Fascia was reapproximated with suture.¿ (b)(6)2011 - patient was diagnosed with inguinal pain and entrapped spermatic cord and ilioinguinal nerve thereby underwent open repair with partial excision of modified kugel patch (device 1).Per op notes, ¿an incision was made in the right inguinal region.The cord was very adherent to scar tissue in this area.Medially, the repair was completely intact.Mesh that was lateral to the cord was noted and this appeared to be tight about the internal ring and resected the portion of modified kugel patch (device 1).A segment of the right ilioinguinal nerve was excised.¿ (b)(6)2012 - patient was diagnosed with right inguinal pain thereby underwent open repair with excision of modified kugel patch (device 1) and implant of bard soft mesh pre-shaped with keyhole (device 2).Per op notes, ¿the previous scar in the right inguinal region was incised.The prior mesh (device 1) was noted and it was adherent to the internal ring area.The entire piece of modified kugel patch (device 1) was excised.A bard soft mesh pre-shaped with keyhole (device 2) with keyhole was placed and secured to the pubic tubercle with suture.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided regarding the nature of the injury.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2009) is considered to be the best estimate.Updated fields: a2, b2 (outcomes attributed to adv ev), b4, b5, b7, d1, d4 (product catalog no., corporate lot no., udi no., expiry date), d.6b (date of explant), g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Modified Kugel Patch
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key7909864
Report Number1213643-2018-03295
Device Sequence Number1449838
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789(17)140228(10)HUTA1654
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Catalogue Number0115808
Device Lot NumberHUTA1654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer08/11/2026
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale